My Brother- Registration problem May 2011


#1
Hi Lisa, and welcome to the forum. You are quite right to be worried about your brother; he is almost certainly suffering from Obsessive Compulsion Disorder (OCD) induced by his PD medication. This is a frighteningly common side effect of some dopamine agonist drugs, especially Mirapexin and Requip. There have been many posts here on the subject – a search for dopamine agonist will find them but will probably scare you to death, but please DON’T PANIC! The most common OCDs induced are gambling and hyper sexuality, both of which are suggested in your description. It is dangerous to just stop taking these medications. It is imperative that he sees his consultant fast, and that the consultant is told the full story. This is where the trouble starts, because your brother will probably not tell the story accurately if at all. He is not in control – the drugs are controlling him. There will be enjoyment which he won’t want to stop, and there may also be a sense of shame and embarrassment which he will want to keep private. It is not clear how involved you are in brother’s life, but I’m afraid he is not going to overcome this without direct action from someone like you. I would suggest your first course of action is to call the PUK helpline and seek their advice. If he has one, his PD Nurse Specialist should be made aware too. Action is needed, and fast. The good news is that this is a reversible situation – once off the offending medication the problem will almost certainly go away, but he must not stop taking them without professional guidance.

#2
Hi Lisa.

Your brother is on the edge of a precipice. He is probably being prescribed drugs from a group known as "dopamine agonists", and although these are good for alleviating PD symptoms, they also cause potentially disastrous Obsessive & Compulsive side effects in 25% of recipients.

I was one of the unlucky ones. I was completely ruined by such a drug, losing £2m in all as well as losing career, home, family and friends, as well as getting divorced. I also got violent and had several problems with the police.

This link takes you to a press article about me:

http://www.telegraph.co.uk/health/healthnews/6446763/Parkinsons-drug-made-former-councillor-carry-out-45000-eBay-ticket-fraud.html

There are hundreds of posts on this forum about people whose lives and finances have been totally wrecked by dopamine agonists, take a browse around. I also posted a poem called "Ray's Story" (or somesuch) here a couple of days ago, dscribing my exploits.

There are scores of different obsessions these drugs can cause, and most affected patients suffer from several. The most frequent are gambling, over-spending, hypersexuality, affairs, crossdressing, porn and violence. Most become secretive, devious and aggressive, and deny everything, claiming there isn't a problem.

Your brother needs to be deprived of any access to cash whatsover - his own or others', or he WILL lose it ALL. And plenty more.

Get him to a specialist A.S.A.P. Not just any old consultant neurologist but one who spcialises in PD, and who is bang up-to-date on all the latest drug information and research.

And show these posts, press articles and other cases you uncover TO YOUR BROTHER. Also to parents, relatives, friends, nurses, GPs and consultants - they need to be warned. They probably won't believe it, but they need to.

Good luck, keep us posted.

Ray.